Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 24, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 31, 2007, 5:30 PM EDT for Berkshire County, Massachusetts. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2007, 5:30 PM EDT (21:30 UTC)
- Expired
- May 31, 2007, 6:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Berkshire County, MA
The radar
The Albany radar (KENX), 74 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 4:32 PM EDT, 58 minutes earlier.
Area forecast discussion, May 31, 4:32 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 432 PM EDT THU MAY 31 2007 .SYNOPSIS... A BACK DOOR COLD FRONT DRAPED ACROSS THE LOCAL AREA WILL LIFT BACK NORTHWARD AS A WARM FRONT FRIDAY. THIS WILL PLACED THE AREA IN A WARM AND MUGGY AIRMASS THROUGH THE WEEKEND WITH THREAT OF SHOWERS AND THUNDERSTORMS EACH DAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... CONVECTION...STRONG TO SEVERE...HAVE FIRED UP ACROSS FORECAST AREA IN THE VICINITY OF THE STALLED BACK DOOR COLD FRONT IN NORTHWEST FLOW WITH THE HELP OF A SHORT WAVE MOVING OVER TOP RIDGE. ATMOSPHERE FINALLY BECAME UNSTABLE BY EARLY IN THE AFTERNOON. CONVECTION WILL CONTINUE WITH SUPPORT OF DAYTIME HEATING. ALSO STORMS HAVE LEFT OUTFLOW BOUNDARIES...TO HELP FOCUS NEW STORMS. HAIL HAS THREAT...REFER TO LOCAL STORM REPORT. ADDED MENTION OF SMALL HAIL POSSIBLE WITH THUNDERSTORMS INTO EARLY THIS EVENING. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...CONVECTION WILL WEAKEN WITH LOSS OF HEATING. BOUNDARY WILL MOVE BACK NORTH AS A WARM FRONT TONIGHT AND FRIDAY PLACING FORECAST AREA WILL BE IN A WARM...HUMID AIRMASS. BEST CHANCES FOR CONVECTION WILL BE DURING THE AFTERNOON AND EVENING HOURS. TIMING OF INDIVIDUAL SHORT WAVES WILL BE KEY. && .LONG TERM /SATURDAY THROUGH THURSDAY/... OVERALL MODELS INDICATE HIGH AMPLITUDE RIDGE BUILDS OVER THE WEST THIS WEEKEND INTO EARLY NEXT WEEK WITH A DEEP TROUGH OVER THE CENTRAL U.S. HEADING EASTWARD INTO THE EASTERN U.S. MODELS CONTINUE TO HAVE DIFFERENCES WITH THE INTENSITY AND TIMING OF SHORT WAVES WHICH WILL HAVE IMPACTS ON FORECAST DETAILS. IN ADDITION...HAVE A LOW WHICH IS EXPECTED TO MOVE OF OUT THE GULF OF MEXICO AND HEAD NORTHWARD ALONG THE EAST COAST EARLY LATE IN THE WEEKEND AND EARLY NEXT WEEK. MODEL CONTINUITY INDICATING THIS FEATURE HAVE BEEN CONSISTENT BUT THE TRACK AND TIMING HAVE NOT. HAVE FOLLOWED HPC LEAD FOR THE EXTENDED PERIOD WITH ALL THE UNCERTAINTIES. OVERALL...A WET PATTERN. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... VFR CONDITIONS WILL PREDOMINATE OVER THE REGION INTO THE LATE EVENING HOURS EXCEPT FOR SOME WIDELY SCATTERED MVFR CONDITIONS IN SHOWERS AND THUNDERSTORMS. AS IT COOLS OFF LATER THIS EVENING LOCALIZED FOG IS LIKELY TO DEVELOP...ESPECIALLY WHERE IT HAS RAINED DURING THE AFTERNOON...WITH MVFR/IFR VISIBILITY WHICH IS LIKELY TO PERSIST UNTIL SHORTLY AFTER SUNRISE. THERE IS LIKELY TO BE SOME VISIBILITY REDUCTION FRIDAY DUE TO HAZE BUT MORE THAN LIKELY THE VISIBILITY SHOULD BE VFR OVER MOST OF THE REGION BY TWO TO THREE HOURS AFTER SUNRISE. WINDS WILL BE LIGHT AND VARIABLE TODAY AND CALM TONIGHT...BECOMING LIGHT FROM THE SOUTHWEST FRIDAY. AS IS TYPICAL FOR TROPICAL AIR MASSES THERE WILL BE A CHANCE OF MID TO LATE AFTERNOON THUNDERSTORMS TOMORROW...SATURDAY...AND SUNDAY WITH MVFR TO IFR VISIBILITY DURING THE LATE NIGHT/PREDAWN HOURS DUE TO HAZE AND FOG. THERE WILL BE A GREATER LIKELIHOOD OF RAIN ON MONDAY AS A SYSTEM MOVING UP THE COAST BRINGS IN ADDITIONAL MOISTURE. && .HYDROLOGY... RIVERS CONTINUE AT LOW FLOWS RESULTING FROM A PROLONGED PERIOD OF FAIRLY DRY WEATHER AND SEASONABLE TO ABOVE NORMAL TEMPERATURES. SCATTERED SHOWERS/TSTMS ARE EXPECTED THIS AFTERNOON/EVENING...WHICH MAY PRODUCE AMOUNTS OF ONE TENTH TO ONE QUARTER OF AN INCH. ADDITIONAL SCATTERED SHOWERS/TSTMS ARE POSSIBLE FRI AND SAT AFTERNOON. WHILE HEAVY RAIN MAY FALL OVER A SMALL AREA AMOUNTS OVER A RIVER BASIN WILL BE SMALL ENOUGH TO HAVE LITTLE EFFECT. SOME NUISANCE URBAN/SMALL STREAM PONDING IS POSSIBLE WITHIN ANY HEAVY PRECIPITATION CORES. SOMEWHAT MORE WIDESPREAD RAINFALL IS POSSIBLE LATE SUN INTO MONDAY...WHICH COULD LEAD TO MORE SIGNIFICANT RESPONSES ON AREA RIVERS/STREAMS. && .FIRE WEATHER... THE HUMIDITY WILL BE ON THE INCREASE THE NEXT FEW DAYS AS THE REGION COMES UNDER THE INFLUENCE OF A TROPICAL AIR MASS. IN GENERAL MIDDAY HUMIDITY WILL RANGE FROM 35 TO 50 PERCENT WITH NEAR 100 PERCENT SHORTLY BEFORE SUNRISE. WINDS WILL BE LIGHT AND VARIABLE TODAY...CALM TONIGHT...AND LIGHT FROM THE SOUTH WEST FRIDAY. CLOUD TO GROUND LIGHTNING MAY BE EXPECTED WITH CONVECTION...WITH HALF AN HOUR TO AN HOUR OF WETTING AS WELL. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. &&
Hazardous weather outlook, May 31, 4:15 AM EDT, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 415 AM EDT THU MAY 31 2007 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-011100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 415 AM EDT THU MAY 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED...MAINLY THIS AFTERNOON ACROSS THE HIGHER ELEVATIONS INCLUDING ALONG A FRONTAL BOUNDARY EXTENDING FROM THE ADIRONDACKS...LAKE GEORGE REGION AND SOUTHERN VERMONT. ALONG THIS BOUNDARY...SOME OF THESE STORMS MAY BECOME SEVERE WITH WIND GUSTS TO 60 MPH...PENNY SIZE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. THESE STORMS WILL TRACK EAST-SOUTHEAST AROUND 20 MPH. THUNDERSTORMS WILL DECREASE IN COVERAGE THIS EVENING WITH THE LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY AFTERNOON THROUGH SUNDAY...WITH THE HIGHEST PROBABILITY OF THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING HOURS. AT THIS TIME...THE MAIN HAZARDS WOULD BE FROM FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS NORTHWEST CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. WWW.WEATHER.GOV/ALBANY
In the hours before
Local storm report, May 31, 4:09 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
409 PM EDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL EAST GREENBUSH 42.59N 73.70W
05/31/2007 E0.88 INCH RENSSELAER NY TRAINED SPOTTER
&&Local storm report, May 31, 4:17 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
417 PM EDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL POESTENKILL 42.69N 73.56W
05/31/2007 E1.75 INCH RENSSELAER NY TRAINED SPOTTER
&&Local storm report, May 31, 4:47 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
447 PM EDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL WATERVLIET 42.72N 73.71W
05/31/2007 E0.75 INCH ALBANY NY BROADCAST MEDIA
0405 PM HAIL 4 SE ALBANY 42.62N 73.72W
05/31/2007 E0.25 INCH RENSSELAER NY TRAINED SPOTTER
OVER 1 INCH OF RA IN 15 MIN.
0442 PM HAIL KINDERHOOK 42.39N 73.70W
05/31/2007 M0.25 INCH COLUMBIA NY TRAINED SPOTTER
HALF INCH HAIL
&&
KSUTKEVILocal storm report, May 31, 4:55 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
455 PM EDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL ALBANY 42.66N 73.78W
05/31/2007 E0.75 INCH ALBANY NY BROADCAST MEDIA
WATERVIET AVE
&&Local storm report, May 31, 5:07 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
507 PM EDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM TSTM WND DMG STOCKBRIDGE 42.29N 73.32W
05/31/2007 BERKSHIRE MA TRAINED SPOTTER
NUMEROUS TREES DOWN. ONE ON A CAR.
&&Special weather statement, May 31, 5:11 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 511 PM EDT THU MAY 31 2007 NYZ051-058-059-312145- WESTERN ALBANY NY-EASTERN GREENE NY-WESTERN GREENE NY- 511 PM EDT THU MAY 31 2007 ...A STRONG THUNDERSTORM IN SOUTHWESTERN ALBANY AND NORTHERN GREENE COUNTIES... AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING. THIS STORM WAS LOCATED NEAR PRESTON HOLLOW...OR ABOUT 15 MILES NORTH OF HUNTER...AND MOVING SOUTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... DURHAM AND MEDUSA BY 520 PM EDT OAK HILL BY 525 PM EDT CORNWALLVILLE AND NORTON HILL BY 530 PM EDT HERVEY STREET...DURSO CORNER...EAST DURHAM AND EAST WINDHAM BY 535 PM EDT SUNSIDE BY 540 PM EDT WASULA
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 2:41 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 64 min |
| May 31, 2:56 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Saratoga | 49 min |
| May 31, 3:10 PM EDT | Severe Thunderstorm Warning | ALY | Schenectady | 58 min |
| May 31, 3:41 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer | 64 min |
| May 31, 4:27 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 63 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.